Alert archive / Colorado / High Wind Watches in 2006

High Wind Watch 3, NWS Denver/Boulder, CO

April 6, 200610 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Apr 6, 2006, 4:30 AM MDT for 10 counties in Colorado. It took effect at Apr 7, 2006, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 4:30 AM MDT (10:30 UTC)
In effect from
Apr 7, 2006, 12:00 AM MDT
Expired
Apr 6, 2006, 3:21 PM MDT
In force
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 90 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 10.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 86 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
86 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
2841 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOU 061030
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
430 AM MDT THU APR 6 2006

...HIGH WINDS EXPECTED LATE TONIGHT AND FRIDAY OVER THE NORTHEAST
PLAINS OF COLORADO...

.A STRONG SPRING STORM SYSTEM WILL QUICKLY INTENSIFY OVER THE
CENTRAL PLAINS TONIGHT. AS A RESULT...STRONG NORTH WINDS WILL
SPREAD SOUTHWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER
MIDNIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN AREAS EAST
OF A LINE FROM CHEYENNE WYOMING TO GREELEY...BENNETT...AND KIOWA.

IN ADDITION TO THE WINDS...SNOW IS EXPECTED TO DEVELOP LATE
TONIGHT AND THEN SPREAD SOUTHWESTWARD TOWARD THE DENVER METRO AREA
BY DAYBREAK FRIDAY. WHILE ACCUMULATIONS ARE EXPECTED TO REMAIN ON
THE LIGHT SIDE...HIGH WINDS WILL PRODUCE CONSIDERABLE BLOWING AND
DRIFTING SNOW AND POSSIBLE BLIZZARD CONDITIONS. AT THIS TIME...THE
THREAT OF THESE BLIZZARD CONDITIONS LOOKS TO BE HIGHEST OVER THE
HIGHER TERRAIN FROM NEAR KIOWA EAST AND NORTHEAST TOWARD LIMON
AND AKRON.

COZ042>051-061830-
/O.NEW.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...BRUSH...
FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...DEER TRAIL...
LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...KARVAL...
KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...PEETZ...
AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
430 AM MDT THU APR 6 2006

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AFTER MIDNIGHT
TONIGHT AND THEN CONTINUE THROUGH FRIDAY MORNING. SUSTAINED SPEEDS
OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70
MPH POSSIBLE. THE STRONG WINDS WILL COMBINE WITH FALLING SNOW TO
PRODUCE POSSIBLE BLIZZARD CONDITIONS FOR A FEW HOURS LATE TONIGHT
AND EARLY FRIDAY MORNING AS A BAND OF SNOW MOVES ACROSS THE PLAINS.

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR. PERSONS IN THE WATCH AREA SHOULD REMAIN
ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO TAKE
ACTION SHOULD HIGH WINDS DEVELOP. PERSONS PLANNING TRAVEL ACROSS
THE NORTHEAST PLAINS OF COLORADO LATE TONIGHT OR FRIDAY MORNING SHOULD
CONSIDER DELAYING TRAVEL UNTIL THE WINDS SUBSIDE BY MID AFTERNOON
FRIDAY.

$$

BARJENBRUCH
1 follow-up statement
000 
WWUS75 KBOU 062121
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
321 PM MDT THU APR 6 2006

...HIGH WINDS EXPECTED LATER TONIGHT AND FRIDAY OVER THE NORTHEAST
PLAINS OF COLORADO...

.A STRONG SPRING STORM SYSTEM WILL QUICKLY INTENSIFY OVER THE
CENTRAL PLAINS OVERNIGHT. AS A RESULT...STRONG NORTH WINDS WILL SPREAD
SOUTHWARD ACROSS THE NORTHEAST PLAINS OF COLORADO AFTER MIDNIGHT.
THE STRONGEST WINDS ARE EXPECTED TO OCCUR IN AREAS EAST OF A LINE
FROM GREELEY TO BENNETT TO KIOWA.

COZ042-044-048>051-070530-
/O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/
/O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T0900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...CROOK...
MERINO...STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
321 PM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 AM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AROUND MIDNIGHT AND THEN
CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS OF 30 TO 45 MPH
CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70 MPH. THE STRONG
WINDS WILL PRODUCE AREAS OF BLOWING DUST INITIALLY WHICH MAY
REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS. BY SUNRISE SNOW
WILL DEVELOP WHICH WILL PRODUCE BLIZZARD CONDITIONS BEFORE ENDING
BY EARLY AFTERNOON.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

COZ043-045>047-070530-
/O.UPG.KBOU.HW.A.0003.060407T0600Z-060407T2000Z/
/O.NEW.KBOU.HW.W.0005.060407T0600Z-060407T2000Z/
CENTRAL AND SOUTH WELD COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING...EATON...FORT LUPTON...GREELEY...ROGGEN...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
321 PM MDT THU APR 6 2006

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM MDT
FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTH WINDS WILL SPREAD ACROSS THE PLAINS AFTER MIDNIGHT
TONIGHT AND THEN CONTINUE THROUGH EARLY FRIDAY AFTERNOON. SUSTAINED SPEEDS
OF 30 TO 45 MPH CAN BE EXPECTED...WITH PEAK GUSTS AS HIGH AS 70
MPH. THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING DUST WHICH MAY
REDUCE VISBILITIES TO NEAR ZERO IN SOME AREAS.

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Apr 6, 4:30 AM MDT, 0 minutes earlier.

Area forecast discussion, Apr 6, 4:30 AM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER COLORADO
430 AM MDT THU APR 6 2006

.SHORT TERM DISCUSSION...DEEP UPR LOW SPINNING OVER EXTREME SWRN WY
CONTINUES TO CHUG EASTWARD AT THIS HOUR. BANDS OF PRECIPITATION
PINWHEELING AROUND LOW CENTER CURRENTLY TO THE NORTH AND SOUTHWEST
OF THE FORECAST AREA. ACCORDING TO A SCANT NUMBER OF SFC WX REPORTS
AND RADAR COVERAGE...SNOWFALL ONLY SCATTERED IN COVERAGE OVER THE
NRN MTNS ATTM. ONE REASON FOR BACKING OFF ON CURRENT SNOW/BLOWING
SNOW ADVISORY IN THE MTNS UNTIL NOON TODAY. MODELS CONTINUE TO
SHOW EAST-SOUTHEAST PROGRESS IN UPR LOW ACROSS SRN WY/NRN CO
THROUGH THE DAY. H5 LOW PROGGED TO PASS OVER THE I-25 URBAN CORRIDOR
AROUND MIDDAY. LIGHT WINDS ALOFT AROUND LOW CENTER ALSO PASSING BY
AT THAT TIME...SO SHOULD SEE A GRADUAL DECREASE IN WIND SPEEDS
THROUGH THE MORNING ALL AREAS...THEN A STEADY INCREASE IN SPEEDS
DURING THE AFTERNOON. HOWEVER ITS OVERNIGHT WHEN THE UPR LOW BECOMES
VERTICALLY STACKED OVER NWRN KS/S-CNTRL NE THAT SFC WINDS REALLY
GET CRANKED UP...PARTICULARLY ON THE NERN PLAINS. STRONGEST WIND
SPEEDS EXPECTED TO MATERIALIZE AFTER MIDNIGHT WHEN GUSTS TO AROUND
60 MPH BECOME WIDESPREAD EAST OF A LINE FROM CHEYENNE TO LIMON.
THEREFORE HAVE ISSUED A HIGH WIND WATCH FOR THESE AREAS. TO
CONMPLICATE MATTERS...NOW APPEARS PORTIONS OF NERN PLAINS COULD SEE
A BAND OF LIGHT TO MODERATE SNOWFALL WHICH IS EXPECTED TO NOISE
SOUTH OUT OF THE NE PANHANDLE SOMETIME AFTER 08Z/FRI. BIGGEST
QUESTION WE HAVE IS WILL TEMPERATURES BECOME COLD ENOUGH. DO NOT SEE
A LOT OF COLD AIR BANKED UP TO OUR NORTH...BUT DYNAMIC COOLING WITH
INITATION OF SHOWERY PRECIPITATION PROBABLY ENOUGH TO QUICKLY TURN
RAIN TO SNOW FIRST ACROSS LOGAN...WASHINGTON...PHILLIPS AND SEDGWICK
COUNTIES. SHOULD WE SEE ACCUMULATING SNOWFALL...SUSTAINED WINDS OF
30-40 MPH COULD PRODUCE LOCALIZED BLIZZARD CONDITIONS. DURATION AND
AREAL COVERAGE STILL PRETTY MUCH UP IN THE AIR AT THIS TIME. FOR
THAT REASON WILL ALLOW DAY CREW TO FIGURE OUT THE DETAILS. IN THE
MTNS BLOWING SNOW PROBABLY MORE OF A CONCERN THAN SNOW ACCUMUATION
NEXT 24 HOURS. RIDGETOPS AND EAST SLOPES COULD SEE GUSTS APPROACHING
65 MPH DURING THE EVENING...BUT AS WINDS ALOFT BECOME MORE NORTHERLY
IN DIRECTION OVERNIGHT SHOULD SEE A DECREASE IN SPEEDS OVER HIGHER
TERRAIN AFTER MIDNIGHT. TOTAL SNOW ACCUMULATIONS IN THE MTNS BY
MORNING IN THE 5 TO 10 INCH RANGE. LASTLY...TEMPERATURES TODAY AS
MUCH AS 20 DEGS F BELOW THOSE OBSERVED ON WED.

.LONG TERM DISCUSSION...VERTICALLY STACKED DEEP LOW PRESSURE SYSTEM
PROGGED BY ALMOST ALL MODELS OVER NORTH CENTRAL KANSAS TOMORROW
MORNING WILL DROP SOUTHEAST AND FILL DURING THE DAY.  FRONTOGENTICAL
PRECIPITATION IN CONJUNCTION WITH ISENTROPIC LIFT ON THE BACK EDGE
OF THIS SYSTEM IS EXPECTED TO SPREAD BACK SOUTHWESTWARD ACROSS THE
NORTHEAST PLAINS LATE TONIGHT AND EARLY FRIDAY MORNING...BEFORE
QUICKLY DISSIPATING AS LARGE SCALE Q-G DOWNWARD VERTICAL MOTION WINS
OUT BY NOON FRIDAY.

THE BIGGEST QUESTION IS WHETHER WE WILL GET ENOUGH ACCUMULATION ON
THE GROUND TO PRODUCE BLIZZARD CONDITIONS.  GROUND TEMPS ARE QUITE
WARM AT THIS TIME AND SURFACE TEMPS EXPECTED TO BE MARGINAL RIGHT
NEAR 32F...WHICH WILL HELP KEEP THE SNOW QUITE SLUSHY.  HOWEVER...
WINDS LOOK TO BE QUITE FIERCE WITH GUSTS NEAR 70 MPH POSSIBLE OVER
THE PLAINS GIVEN THE MIGHTY MID LEVEL WIND FIELDS OF 60-65 KNOTS AT
700 MB.  THIS WOULD BE ENOUGH TO PRODUCE A BLIZZARD ESPECIALLY JUST
EAST AND SOUTH OF DENVER WHERE TERRAIN IS HIGH ENOUGH TO KEEP TEMPS
AT OR JUST BELOW FREEZING...AIDING THE BLOWING EFFECT.  OTHER FACTOR
OF POTENTIAL BLIZZARD WILL BE THE DURATION OF HEAVIER SNOWFALL.
AT THIS TIME IT LOOKS LIKE BEST SNOWFALL WILL OCCUR IN A RELATIVELY
SHORT TIME FRAME OF 2-3 HOURS ON THE NOSE OF THE BEST ISENTROPIC
LIFT.  THIS WOULD BE JUST BELOW BLIZZARD CRITERIA OF 3 HOURS.

AS A RESULT OF THE ABOVE FACTORS AND REMAINING QUESTIONS...HAVE
OPTED FOR THE HIGH WIND WATCH BUT WILL MENTION BLIZZARD CONDITIONS
POSSIBLE IN THE HIGH WIND STATEMENT AND HAZARDOUS WEATHER OUTLOOK.
GIVEN THE BETTER MODEL AGREEMENT ON LARGE SCALE FEATURES...WE HAVE
INCREASED THE PRECIP CHANCES OVER THE PLAINS ESPECIALLY OVER THE
PALMER DIVIDE AREA WHICH IS MOST FAVORED IN NORTHERLY FLOW.  THERE
IS SOME NORTH/NORTHWEST LOW LEVEL FLOW ADVERTISED NEAR THE FRONT
RANGE WHICH WOULD LIMIT PRECIP POTENTIAL IN THE BOULDER-FORT
COLLINS CORRIDOR.

SHARP RIDGING WILL OCCUR FRIDAY AFTERNOON AND FRIDAY NIGHT WITH
SKIES QUICKLY CLEARING AND WINDS DECREASING.  UPPER RIDGE WILL
FLATTEN THROUGH SUNDAY ALLOWING BETTER DOWNSLOPE FLOW AND HELPING
TEMPS REBOUND WELL INTO THE 70S BY SUNDAY.  NO SIGNIFICANT CHANGES
PAST SUNDAY.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...SNOW AND BLOWING SNOW ADVISORY
    NORTH CENTRAL MOUNTAINS NOON TODAY UNTIL 9 AM FRIDAY...ZONES
    31..33..AND 34.
   HIGH WIND WATCH NORTHEASTERN PLAINS EAST OF THE FRONT RANGE URBAN
    CORRIDOR MIDNIGHT TONIGHT THROUGH EARLY FRIDAY AFTERNOON...ZONES
    42 THROUGH 51.

&&

BAKER/BARJENBRUCH
Hazardous weather outlook, Apr 5, 10:46 AM MDT, 17 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1046 AM MDT WED APR 05 2006

COZ030>051-061200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1046 AM MDT WED APR 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

...RED FLAG WARNING FROM NOON TODAY UNTIL 10 PM MDT TONIGHT FOR MUCH
OF NORTHEAST COLORADO FOR GUSTY SOUTHERLY WINDS...LOW HUMIDITY
AND ISOLATED THUNDERSTORMS...

.DAY ONE...TODAY AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
THIS AFTERNOON...THEN SPREAD ACROSS THE NORTHEAST PLAINS OF COLORADO
AFTER 3 PM. THE MAIN THREAT WITH THESE STORMS WILL BE GUSTY WINDS TO
50 MPH BUT ONLY BRIEF RAIN EXPECTED.

FARTHER EAST...A FEW STORMS COULD BECOME SEVERE ACROSS PHILLIPS...
SEDGWICK AND LOGAN COUNTIES FROM LATER THIS AFTERNOON THROUGH THIS
EVENING. GUSTY WINDS TO 60 MPH...ONE INCH DIAMETER HAIL AND EVEN A
BRIEF TORNADO ARE POSSIBLE WITH THESE STORMS.

A STRONG STORM SYSTEM WILL BE MOVING ACROSS COLORADO LATER TONIGHT
AND WILL BE RESPONSIBLE FOR THE WINDS AND ISOLATED THUNDERSTORMS.
SNOW WILL ALSO DEVELOP LATER TONIGHT IN THE MOUNTAINS WITH 2 TO 5
INCHES OF ACCUMULATION POSSIBLE BY THURSDAY MORNING.

A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR
ALL OF NORTHEAST COLORADO DUE LOW RELATIVE HUMIDITIES...STRONG
SOUTHERLY WINDS AND ISOLATED THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SNOW WILL BE LIKELY IN THE MOUNTAINS THURSDAY INTO FRIDAY MORNING.
ACCUMULATIONS UP TO 6 INCHES CAN BE EXPECTED BY FRIDAY MORNING.
STRONG WINDS GUSTING TO 60 MPH WILL CAUSE WIDESPREAD BLOWING AND
DRIFTING SNOW.  ON THE PLAINS...WINDS GUSTS UP TO 50 MPH AREA
POSSIBLE THURSDAY AFTERNOON INTO FRIDAY.  THE STRONG WINDS ON THE
PLAINS MAY ALSO BE ACCOMPANIED BY PERIODS OF SNOW LATE THURSDAY
NIGHT AND EARLY FRIDAY MORNING.  BLOWING SNOW COULD BE A PROBLEM.

BY FRIDAY AFTERNOON PRECIPITATION WILL DECREASE ALONG WITH THE
WINDS.  A DRY AND WARMING RIDGE OF PRESSURE IS EXPECTED FOR SATURDAY
INTO NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE FAR NORTHEAST PLAINS OF
COLORADO FROM 5 PM UNTIL 10 PM TONIGHT FOR ISOLATED SEVERE STORMS.

DL/RJK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:21 PM MDTHigh Wind WarningBOUAdams, Arapahoe, Elbert, Lincoln, Logan, Morgan and 4 more23 hr
Apr 6, 3:44 PM MDTBlizzard WarningBOUAdams, Arapahoe, Douglas, Elbert, Lincoln, Logan and 5 more22 hr

Nearby

High Wind Watches in Colorado, 2006Every high wind watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.